MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-0370
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A photo of the instrument malfunction was provided, which showed one distal compressing arm of the instrument was fractured near the pivot point of the two instrument handles.A functionality assessment was not performed due to the complaint instrument not being returned to the manufacturer.If and/or when the complaint instrument is received, it will be final dispositioned and removed from distributable inventory.A dhr review was performed for the complaint instrument lot, and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 11/22/2011.The root cause of this complaint cannot be reliably determined.It may be possible that application of excessive compressing force may have contributed to the instrument malfunction.The two handles of the instrument have areas of reduced material to allow for the handles to connect at a pivot point with a lap joint.The instrument fracture location is where one handle transitions from full width to partial width for the lap joint.If excessive compressing force was applied to the instrument handles, it may be possible for the instrument to malfunction as observed.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2023.It was reported that a distal compressing arm of a system compressor malfunctioned while being used during a surgical procedure.There were no known patient complications associated with this complaint.An alternate available instrument was used to successfully complete the procedure.A return authorization was issued for return of the complaint instrument, which as of 12/07/2023 has not been received at the manufacturer for complaint assessment.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key18286706
Report Number3005031160-2023-00023
Device Sequence Number20500107
Product Code PEK
UDI-Device IdentifierM697X06003701
UDI-PublicM697X06003701
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0370
Device Lot Number60173R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Initial Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale